Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Aging With HIVAging With HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hiv and Hep C Life Expectancy
May 7, 2008

Dear Dr. I was 1240 cd4 for 12 years with a viral load of 40,000 with hep c genotype 4 and liver biopsy showed no damage 10 years ago. Last year, my system crashed to cd4 141 and vl 40,000 and was put on hiv haart. I tried pegsys with ribaviron and could not tolerate it and stopped at 16 weeks. I am undetectable now and cd4 rebounded to 6?? since on meds. What is complications with hep c, life expectancy, and promise of new drugs. I turned 40 this year. "The year of my HAART" Best Regards Gary

Response from Dr. Moyle

Hi Gary Glad you are doing so well on your HIV meds. There are several different types of new HEpatitis C treatments in development at present....see details at http://www.thebody.com/index/treat/hepatit_c.html

New treatment will likely need to be combined with pegasys/ribivirin (although ribavirin replacements are in development potentially with fewer side effects) so tolerating these medications over 48 weeks will be important in helping you treat the hepatitis. Now your health is better on HIV treatments you may do better on these meds than firts time round. You doctor will advise you on when these new drugs for hepatitis C are available or if trials are available to join. As you have no liver damage on biopsy after 10 years you have time on your side. Indeed not everyone with Hep C needs to have treatment

Sounds like all in all you doing very well and can get on with planning for a long and healthy future

Best Wishes

Dr Moyle



Previous
chronic sinus problems
Next
Loss of body fat, especially under the skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement